MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).The investigation is ongoing.Medwatch field e1 initial reporter establishment name - the full facility name was provided as "(b)(6) hospital".
 
Event or Problem Description
The initial reporter stated they received questionable results for two samples collected from the same patient and tested with elecsys syphilis on a cobas 8000 e 801 module.The first sample collected from the patient resulted in a syphilis value of 32.6 coi (reactive).After re-centrifugation, the sample was repeated, resulting in a value of 31.0 coi (reactive).Tppa and trust results from this sample were negative.The sample was treated with a heterophilic antibody blocking tube and repeated twice on (b)(6) 2026, resulting in syphilis values of 30.8 coi (reactive) and 31.1 coi (reactive).A second sample collected from the patient resulted in a syphilis value of 31.0 coi (reactive) on (b)(6) 2026.
 
Additional Manufacturer Narrative
The patient's sample was provided for investigation.In-house investigations of the sample confirmed the reactive result in the elecsys syphilis assay.Additional investigational single-antigen analysis showed reactivity against anti-treponemal antibodies (tpn17).However, supplementary testing using the inno-lia syphilis score immunoblot yielded an indeterminate result.Therefore, the initial reactive result could not be fully confirmed by the available supplementary confirmatory testing methods.Single low anti-tpn 17 igg reactivity might be observed in patients exhibiting a past/prior syphilis infection (serological scar) that are only detectable by highly sensitive assays, as anti-tpn17 antibodies play an immunodominant role in the immune response.Alternatively, the result could potentially be due to an unspecific, unknown cross-reactivity.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24234333
Report Number1823260-2026-00344
Device Sequence Number10188062
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number85552301
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient RaceAsian